Publication
Title
Numerical bifurcation study of superconducting patterns on a square
Author
Abstract
This paper considers the extreme type-II GinzburgLandau equations that model vortex patterns in superconductors. The nonlinear PDEs are solved using Newton's method, and properties of the Jacobian operator are highlighted. Specifically, this paper illustrates how the operator can be regularized using an appropriate phase condition. For a two-dimensional square sample, the numerical results are based on a finite-difference discretization with link variables that preserves the gauge invariance. For two exemplary sample sizes, a thorough bifurcation analysis is performed using the strength of the applied magnetic field as a bifurcation parameter and focusing on the symmetries of this system. The analysis gives new insight into the transitions between stable and unstable states, as well as the connections between stable solution branches.
Language
English
Source (journal)
SIAM journal on applied dynamical systems. - Philadelphia, Pa
Publication
Philadelphia, Pa : 2012
ISSN
1536-0040
Volume/pages
11:1(2012), p. 447-477
ISI
000302237300016
Full text (Publisher's DOI)
Full text (open access)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 25.04.2012
Last edited 18.07.2017
To cite this reference